MAUDE Adverse Event Report: Beckman Coulter, Inc Access TSH (3rd IS); radioimmunoassay, thyroid-stimulating hormone

Beckman Coulter, Inc Access TSH (3rd IS); radioimmunoassay, thyroid-stimulating hormone
Catalog Number B63284
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported questioning elevated access tsh (3rd is) results for one patient involving the laboratory's unicel dxi 800 access immunoassay analyzer (serial number (b)(6)).The customer reported that the access tsh results were discordant with the roche cobas results.The patient was draw on (b)(6) 2026 and sample was kept refrigerated until testing on (b)(6) 2026.The access result for tsh was 17.01 uiu/ml.On (b)(6) 2026, the patient was recollected and tested on roche cobas with a sample result at 3.75 uiu/ml.On (b)(6) 2026, the initial sample was retested with a similar access result of 17.17 uiu/ml.The patient was redrawn on (b)(6) 2026, and tested on (b)(6) 2026 with an access result of 7.27 uiu/ml, repeated at 7.25 uiu/ml on (b)(6) 2026.These results were obtained after the patient had been taking the medication for approximately 30 days.The patient had no documented history of hypothyroidism.On (b)(6), the physician prescribed 25 µg of synthroid.No additional adverse patient impact was reported.No hardware errors and other assay issues were reported in conjunction with this event.Per originator's verbal report, system performance indicators were passing within specifications at the time of the event.The sample was noted to not have any hemolysis, icterus or lipemia.Cts (customer technical support) advised checking for a patient sample identification mismatch related to the high results, but none was found.A beckman coulter laboratory solution specialist (lss) was dispatched to customer site on (b)(6) 2024.
 
Additional Manufacturer Narrative
A1: the full patient identifier is (b)(6).A2, a4 and a5: the customer did not supply patient demographics such as age, date of birth, weight, ethnicity or race.H3 and h6: - no hardware errors and other assay issues were reported in conjunction with this event.- system performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.- no other patient results were called into question.- no issues with sample integrity were reported by the customer.- cts (customer technical support) advised checking for a patient sample identification mismatch related to the high results, but none was found.- customer sent the sample for interference testing to chaska chu (complaint handling unit).Chu performed the testing and obtained a similar neat result of 6.6 mlu/l and did not found any interference with the patient sample.- no further issue was reported by the customer.In conclusion, a definitive cause for this issue cannot be determined with the available information.

Brand Name
Access TSH (3rd IS)
Common Device Name
radioimmunoassay, thyroid-stimulating hormone
Manufacturer (Section D)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
+1(952)491-6938
MDR Report Key50946406
Report Number2122870-2026-00390
Device Sequence Number21238587
Product Code JLW
UDI-Device Identifier15099590671495
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153651
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB63284
Device Lot Number633354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown